Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 11, 2015, 3:11 AM CDT for 14 counties in South Dakota. It took effect at Oct 11, 2015, 1:00 PM CDT. It was in force for 30 min.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2015, 3:11 AM CDT (08:11 UTC)
- In effect from
- Oct 11, 2015, 1:00 PM CDT
- Expired
- Oct 11, 2015, 1:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 139 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3279 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS73 KABR 110811 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 311 AM CDT SUN OCT 11 2015 ...VERY STRONG AND GUSTY NORTHWEST WINDS TODAY... .A COLD FRONT WILL TRACK FROM WEST TO EAST ACROSS THE REGION THIS AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE RAPIDLY BEHIND THE FRONT. SDZ003>005-009-010-015>017-033>036-045-048-111615- /O.NEW.KABR.WI.Y.0019.151011T1800Z-151012T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 311 AM CDT SUN OCT 11 2015 /211 AM MDT SUN OCT 11 2015/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
2 follow-up statements
327 WWUS73 KABR 111533 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1033 AM CDT SUN OCT 11 2015 ...VERY STRONG AND GUSTY NORTHWEST WINDS TODAY... .A COLD FRONT WILL TRACK FROM WEST TO EAST ACROSS THE REGION THIS AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE RAPIDLY BEHIND THE FRONT. SDZ003>005-009-010-015>017-033>036-045-048-120100- /O.CON.KABR.WI.Y.0019.151011T1800Z-151012T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 1033 AM CDT SUN OCT 11 2015 /933 AM MDT SUN OCT 11 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
942 WWUS73 KABR 111830 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 130 PM CDT SUN OCT 11 2015 ...WINDS INCREASING THIS AFTERNOON AND OVERNIGHT... .A COLD FRONT WILL TRACK FROM WEST TO EAST ACROSS THE REGION THIS AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE RAPIDLY BEHIND THE FRONT. SDZ003>005-009-010-015>017-033>036-045-048-111930- /O.CAN.KABR.WI.Y.0019.000000T0000Z-151012T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 130 PM CDT SUN OCT 11 2015 /1230 PM MDT SUN OCT 11 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE STILL EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 11, 12:32 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 11, 12:32 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1232 AM CDT SUN OCT 11 2015
.UPDATE...
ISSUED AT 1230 AM CDT SUN OCT 11 2015
SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.
UPDATE ISSUED AT 837 PM CDT SAT OCT 10 2015
WINDS AND TEMPS HAVE TAKEN A NOSEDIVE WITH THE SUNSET. FORECAST
PRETTY MUCH ON COURSE FOR TEMP AND WIND TRENDS THE REMAINDER OF
THE NIGHT. THE MAIN CONCERN REMAINS THE WARM DRY CONDITIONS
TOMORROW THEN A STRONG COLD FRONTAL PASSAGE THAT WILL CRANK UP
WIND GUSTS WELL IN EXCESS OF 40 MPH. THE FIRE WEATHER WATCH
REMAINS IN EFFECT. NO MAJOR FORECAST UPDATES NEEDED.
UPDATE ISSUED AT 620 PM CDT SAT OCT 10 2015
00Z AVIATION DISCUSSION UPDATED BELOW.
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 238 PM CDT SAT OCT 10 2015
MAIN FORECASTING CHALLENGE IN THE SHORT TERM IS THE POTENTIAL FOR
RED FLAG CONDITIONS ON SUNDAY.
A COLD FRONT WILL MOVE THROUGH THE REGION FROM WEST TO EAST. AHEAD
OF THE FRONT TEMPERATURES WILL RISE INTO THE MID TO UPPER 80S AGAIN
WITH GOOD MIXING BUT PERHAPS A LITTLE EXTRA CLOUD COVER. STRONG
NORTHWEST WINDS WITH GUSTS NEAR 50 MPH ARE EXPECTED TO DEVELOP BY
LATE SUNDAY AFTERNOON AND LINGER THROUGH THE EVENING BEHIND THE
FRONT.
STRONGEST WINDS WILL OCCUR IN THE NORTHERN TIER COUNTIES. PROJECTED
RH IS MARGINAL IN THE 20 TO 25 PERCENT RANGE...NOT QUITE HITTING
WARNING CRITERIA. HOWEVER THE STRONG WINDS COUPLED WITH DRY FUELS
COULD STILL PRODUCE ERRATIC FIRE BEHAVIOR. FOR NOW LEFT THE WATCH IN
EFFECT.
BEHIND THE SFC COLD FRONT A TRAILING UPPER TROUGH WILL REINFORCE A
COOLING SHOT OF AIR. HIGHS ON MONDAY WILL TOP OUT NEAR AVERAGE IN
THE LOWER 60S.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 238 PM CDT SAT OCT 10 2015
THE MODELS ALL AGREE WELL WITH THE UPPER LEVEL FLOW THROUGH THE LONG
TERM. UPPER LEVEL RIDGING OVER THE WESTERN US WITH UPPER LEVEL
TROUGHING OVER THE EASTERN US WILL DOMINATE THE PERIOD. THIS WILL
PUT OUR REGION IN WEST TO NORTHWEST FLOW ALOFT WITH SEVERAL NOTABLE
SHORT WAVE TROUGHS MOVING OVER. AT THE SURFACE...A NORTHWEST TO
SOUTHEAST FRONTAL ZONE WILL MOVE BACK AND FORTH WITH EACH SHORT WAVE
PASSAGE. OVERALL...THE MODELS ALONG WITH THEIR GUIDANCE NUMBERS SHOW
A COOLING TREND INTO THE END OF THE WEEK. TUESDAY SHOULD BE THE
WARMEST DAY WITH HIGHS IN THE UPPER 60S TO THE MID 70S. THE FIRST
SHORT WAVE WILL MOVE BY ON TUESDAY WITH CAA AND BREEZY NORTHWEST
WINDS INTO THE AFTERNOON. ANOTHER SHORT WAVE WILL MOVE THROUGH
THURSDAY AND THURSDAY NIGHT. THIS SHOULD HAVE A BIGGER PUSH OF
COOLER AIR IN BEHIND IT. SURFACE HIGH PRESSURE WILL THEN BUILD OVER
THE REGION AND TO THE EAST FRIDAY AND FRIDAY NIGHT WITH WARMER AIR
POSSIBLY RETURNING FOR SATURDAY. AT THIS TIME...IT LOOKS LIKE
THURSDAY AND FRIDAY WILL BE THE COOLEST DAYS IN THE MID 50S TO THE
LOWER 60S. LOOKING AT THE LATEST GUIDANCE...THESE MAY HAVE TO BE
LOWERED EVEN MORE. OTHERWISE...THE ENTIRE PERIOD IS EXPECTED TO
REMAIN DRY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 238 PM CDT SAT OCT 10 2015
MAIN FORECASTING CHALLENGE IN THE SHORT TERM IS THE POTENTIAL FOR
RED FLAG CONDITIONS ON SUNDAY.
A COLD FRONT WILL MOVE THROUGH THE REGION FROM WEST TO EAST. AHEAD
OF THE FRONT TEMPERATURES WILL RISE INTO THE MID TO UPPER 80S AGAIN
WITH GOOD MIXING BUT PERHAPS A LITTLE EXTRA CLOUD COVER. STRONG
NORTHWEST WINDS WITH GUSTS NEAR 50 MPH ARE EXPECTED TO DEVELOP BY
LATE SUNDAY AFTERNOON AND LINGER THROUGH THE EVENING BEHIND THE
FRONT.
STRONGEST WINDS WILL OCCUR IN THE NORTHERN TIER COUNTIES. PROJECTED
RH IS MARGINAL IN THE 20 TO 25 PERCENT RANGE...NOT QUITE HITTING
WARNING CRITERIA. HOWEVER THE STRONG WINDS COUPLED WITH DRY FUELS
COULD STILL PRODUCE ERRATIC FIRE BEHAVIOR. FOR NOW LEFT THE WATCH IN
EFFECT.
BEHIND THE SFC COLD FRONT A TRAILING UPPER TROUGH WILL REINFORCE A
COOLING SHOT OF AIR. HIGHS ON MONDAY WILL TOP OUT NEAR AVERAGE IN
THE LOWER 60S.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 238 PM CDT SAT OCT 10 2015
THE MODELS ALL AGREE WELL WITH THE UPPER LEVEL FLOW THROUGH THE LONG
TERM. UPPER LEVEL RIDGING OVER THE WESTERN US WITH UPPER LEVEL
TROUGHING OVER THE EASTERN US WILL DOMINATE THE PERIOD. THIS WILL
PUT OUR REGION IN WEST TO NORTHWEST FLOW ALOFT WITH SEVERAL NOTABLE
SHORT WAVE TROUGHS MOVING OVER. AT THE SURFACE...A NORTHWEST TO
SOUTHEAST FRONTAL ZONE WILL MOVE BACK AND FORTH WITH EACH SHORT WAVE
PASSAGE. OVERALL...THE MODELS ALONG WITH THEIR GUIDANCE NUMBERS SHOW
A COOLING TREND INTO THE END OF THE WEEK. TUESDAY SHOULD BE THE
WARMEST DAY WITH HIGHS IN THE UPPER 60S TO THE MID 70S. THE FIRST
SHORT WAVE WILL MOVE BY ON TUESDAY WITH CAA AND BREEZY NORTHWEST
WINDS INTO THE AFTERNOON. ANOTHER SHORT WAVE WILL MOVE THROUGH
THURSDAY AND THURSDAY NIGHT. THIS SHOULD HAVE A BIGGER PUSH OF
COOLER AIR IN BEHIND IT. SURFACE HIGH PRESSURE WILL THEN BUILD OVER
THE REGION AND TO THE EAST FRIDAY AND FRIDAY NIGHT WITH WARMER AIR
POSSIBLY RETURNING FOR SATURDAY. AT THIS TIME...IT LOOKS LIKE
THURSDAY AND FRIDAY WILL BE THE COOLEST DAYS IN THE MID 50S TO THE
LOWER 60S. LOOKING AT THE LATEST GUIDANCE...THESE MAY HAVE TO BE
LOWERED EVEN MORE. OTHERWISE...THE ENTIRE PERIOD IS EXPECTED TO
REMAIN DRY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1230 AM CDT SUN OCT 11 2015
VFR CONDITIONS ARE EXPECTED FOR ALL LOCATIONS OVERNIGHT AND SUNDAY.
STRONG NORTHWEST WINDS OF 25-40 KTS WILL PICK UP AT KMBG AND KPIR
EARLY SUNDAY AFTERNOON...AND SPREAD EAST THROUGH THE AFTERNOON AS A
STRONG COLD FRONT SWEEPS ACROSS THE AREA.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
SDZ267>271.
MN...NONE.
&&
UPDATE...DORN
SHORT TERM...WISE
LONG TERM...MOHR
AVIATION...DORN/SCARLETTHazardous weather outlook, Oct 10, 4:05 AM CDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 405 AM CDT SAT OCT 10 2015 SDZ003>006-009-010-015>018-033>037-045-048-051-110915- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 405 AM CDT SAT OCT 10 2015 /305 AM MDT SAT OCT 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WARM AND DRY AIRMASS WILL COMBINE WITH BREEZY WESTERLY WINDS TO CREATE HIGH FIRE DANGER FOR PARTS OF WESTERN AND CENTRAL SOUTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE DANGER CONCERNS ARE EVEN GREATER SUNDAY HOWEVER. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION...AND NORTHWEST WINDS WILL INCREASE RAPIDLY. THE STRONG WINDS COMBINED WITH PERSISTENTLY DRY CONDITIONS MAY CREATE A CRITICAL FIRE DANGER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ007-008-011-019>023-110915- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 405 AM CDT SAT OCT 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SERR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:11 AM CDT | Red Flag Warning | ABR | 17 hr | |
| Oct 11, 3:26 PM CDT | High Wind Warning | ABR | Brown, Campbell, Clark, Codington, Corson, Day and 12 more | 21 hr |
| Oct 11, 3:26 PM CDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 24 hr |
Nearby
Wind Advisories in South Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.